Incremental boundary value problems in the presence of coupling of elastic and plastic deformations: A rock mechanics oriented theory

TitleIncremental boundary value problems in the presence of coupling of elastic and plastic deformations: A rock mechanics oriented theory
Publication TypeJournal Article
Year of Publication1977
AuthorsT Hueckel, and G Maier
JournalInternational Journal of Solids and Structures
Volume13
Issue1
Start Page1
Pagination1 - 15
Date Published01/1977
Abstract

In some elastoplastic systems (typically rocklike media) the elastic properties are affected by plastic yielding. This "coupling" phenomenon is dealt with in this paper in the context of the incremental theory of plasticity with nonassociated (lacking normality) flow laws. Some extremum properties and uniqueness conditions are given for solution of the rate problem. Stability conditions are established. The results achieved are equally applicable to media with nonassociative flow rules without coupling, with or without worksoftening, and are believed to be novel in this more traditional area. The results are cast into algebraic formulations for finite element models, in view of their practical applications. © 1977.

DOI10.1016/0020-7683(77)90087-7
Short TitleInternational Journal of Solids and Structures